Our partner

the neverending list of meds...

Bipolar Disorder message board, open discussion, and online support group.

Moderator: Tyler

the neverending list of meds...

Postby lydiamarie » Tue Nov 30, 2004 4:09 am

so i've tried depakote, seroquil, clonazepam, wellbutrin (these in responsible combinations...) and i'm finally trying abilify (a new atypical antipsychotic just approved for bipolar mania). I just can't get over the nausea and vomiting (not pleasant side effects) and i'm still experiencing mixed moods.

my doctor has suggested that next we either try lamictal (spelling?) or lithium.

anyone have any experience with either (especially if you're prone to getting side effects like i am...)
lydiamarie
Consumer 0
Consumer 0
 
Posts: 1
Joined: Tue Nov 30, 2004 3:59 am
Local time: Wed Nov 25, 2020 2:12 am
Blog: View Blog (0)


ADVERTISEMENT

Postby PajamaLady » Fri Dec 03, 2004 7:32 pm

Im on Lamictal but when I first started, and it was a low dose of 25mg, the first week I had a nausea feeling and an almost toss your cookies type feeling. I know the symptoms arent pleasant but you wont know until you try it and you will probably have to give it a week or 2 which I think is a good amount of time to adjust.



Lamicatal was the only one I have had any side effects from out of the meds I have taken. But they went away. It works well for me at the moment.

Let us know how it works out for you.
PajamaLady
Consumer 0
Consumer 0
 
Posts: 6
Joined: Thu Sep 16, 2004 7:22 pm
Local time: Wed Nov 25, 2020 2:12 am
Blog: View Blog (0)

Postby drunken_sailor » Thu Mar 17, 2005 2:19 am

I was diagnosed bipolar (although I think my sumptoms were long-term effects of irresponsible drug use... they're gone now and I'm med free...) and was on Lithium. I had a terrible experience with it. I had next to no reaction to the world and an extreme apathy about everything. I couldn't interract with people because my thoughts were so slow, so I basically sat around like a zombie until I took myself off of it. It made me thirsty, and I'm sure my liver is not the better for it. I would not recommend it to anyone, although I think I remember reading something someone posted somewhere that said it kept their mood balanced when nothing else would.
drunken_sailor
Consumer 0
Consumer 0
 
Posts: 2
Joined: Wed Mar 16, 2005 7:55 am
Local time: Wed Nov 25, 2020 2:12 am
Blog: View Blog (0)

Postby cableart » Fri May 06, 2005 12:57 am

im new to bipolar, but talked to a doctor [who had not enough time to diagnose me fully but] suggested lamictal (the US version of lamotrigine); he and his colleagues are actually working on a paper due out this fall basing bipolar therapy entirely on this drug! its only become recently approved in the US, so its pretty new compared to other stuff... it doesnt really hav many bad side affects compared to the other stuff (no weight gain, etc.) as long as u dont get a bad rash, which means youll just hav to stop it before it gets too bad... i would go for this before anything else, and am hoping it will help me...
-matt
cableart
Consumer 4
Consumer 4
 
Posts: 98
Joined: Thu May 05, 2005 8:15 pm
Local time: Wed Nov 25, 2020 2:12 am
Blog: View Blog (0)


Return to Bipolar Disorder Forum




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 15 guests